MAUDE Adverse Event Report: ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. STEPPED, RATCHET DRILL SLEEVE; MANUAL INSTR, GENERAL SURGICAL
Model Number STEPPED, RATCHET DRILL SLEEVE
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On (b)(6) 2026, it was reported via email that an ar-1510fs-7, stepped ratchet drill sleeve was reported to be unusable in a case.This occurred on (b)(6) 2024 during a left knee meniscal root repair.It was reported that after drilling with the k-wire to have the reverse reamer working, the surgeon was informed by the representative that the reverse reamer was not working.As such the surgeon could not proceed to put the suture into the posterior root of the meniscus and put it through into the drilled part of the bone.This appears to have been due to the drill sleeve being bent and not allowing the flipcutter through.The case was not completed successfully as no alternative drill sleeve or flipcutter was available to be used.There was case involvement.
 
Additional Manufacturer Narrative
Additional information: d4, g3.
 
Additional Manufacturer Narrative
Additional information: b5, g3, h3, h6 the complaint device was not received for evaluation.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional field information, arthrex concluded the most likely cause of the reported failure.The most likely cause of the reported failure is user error, resulting from one or more of the following factors: 1.Instrument damage caused by inadvertent mechanical impact during setup, assembly, handling, or inspection.2.Mechanical deformation resulting from improper handling during cleaning or reprocessing cycles.3.Material stress or deformation caused by improper storage, transport, or stacking of instruments.Directions for use dfu-0023-eo revision 5, instruments e.Inspection and maintenance 1.Arthrex non-sterile devices are precision medical devices and must be used and handled with care.Inspect the devices for damage prior to use, and at all stages of handling thereafter.If damage is detected, do not use the device prior to consulting the manufacturer for guidance.I.Cautions 2.To avoid damaging the instruments, do not impact or subject to blunt force any instruments that are designed to be turned or screwed in.When two devices are intended to be threaded together, ensure that they are fully engaged prior to use.4.Instruments with adjustable components must be handled with care.Overtightening or rough handling of the instrument may damage the locking mechanism.Locking mechanisms with internal polymer components may become weakened after repeated autoclaving.The complaint allegation was confirmed upon reviewing the customer¿s attached pictures.The images showed an ar 1510fs 7 ratcheting drill sleeve for flipcutter®, stepped, 3.5 mm, with an unknown batch number.The tip was visibly bent in multiple areas, and numerous scratches were observed along the shaft.
 
Event or Problem Description
Additional info received on 3/04/2026: the sales representative noticed the flip-cutter sleeve was bent when the tray was opened so informed the doctor and they did not attempt to use it during the case.

Brand Name
STEPPED, RATCHET DRILL SLEEVE
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key24413880
Report Number1220246-2026-00861
Device Sequence Number14931780
Product Code MDM
UDI-Device Identifier00888867196766
UDI-Public00888867196766
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSTEPPED, RATCHET DRILL SLEEVE
Device Catalogue NumberAR-1510FS-7
Device Lot Number151932
Was Device Available for Evaluation? No
Distributor Facility Aware Date01/28/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/09/2026
03/20/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date03/10/2026
03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown